Trimethoprim-sulfamethoxazole induced toxic epidermal necrolysis: a case report

Rama R. Bhosale, Pradeep S. Bodke, Abhishek V. Patil, Shivaji H. Bhurke

Abstract


Toxic epidermal necrolysis (TEN) is a rare but serious dermatological disorder commonly caused as an idiosyncratic reaction to drugs and the most common drugs implicated are antibiotics, anticonvulsants and non-steroidal anti-inflammatory drugs. Here, we report a case of trimethoprim-sulfamethoxazole induced TEN in a 26 years old female.


Keywords


Sulfamethoxazole, Trimethoprim, Toxic epidermal necrolysis

Full Text:

PDF

References


KD Tripathi. Essentials of Medical Pharmacology, Jaypee publication, 6th edition 2008; 686.

Harr T, French LE. Toxic epidermal necrolysis and Stevens-Johnson syndrome. Orphanet J Rare Dis 2010; 5:39.

Brett AS, Philips D, Lynn AW. Intravenous immunoglobulin therapy for Steven-Johnson syndrome. South Med J 2001; 94: 342-3.

Amit Bhasin, Anil Gurtoo, Latika Gupta, Gunjan Aggarwal. First case of mirtazepine-induced Stevens-Johnson syndrome from India. Indian J Pharmacol 2012;44:656-8.

Naranjo CA, Busto U, Sellers EM, Sandor P, Ruiz I, Roberts EA, et al. A method for estimating the probability of adverse drug reactions. Clin Pharmacol Ther 1981; 30: 239-45.